MAUDE Adverse Event Report: A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCHES 4.0MM 6BOX ST; PUNCH, SURGICAL

A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCHES 4.0MM 6BOX ST; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgical punches were not sharp enough when used on a 28 mm artificial blood vessel.There was no harm or delay in procedure.Another punch was used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10 ¿ medical products.Item# 080-401, lot# 09419, rotating surgical punches 4.0mm 6box st.G2: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the two returned punches.The punches were returned outside of the packaging and showed signs of attempted use including debris on the tip cutting surfaces.The plungers for both punches were pulled back and the cutting tip fully retracted into the punch body on both punches.The cutting action appears to be working as it should on both punches.The caps for the punches were fully seated when received.The caps were removed and re-installed and locked in place as designed.The complaint is unable to be confirmed.The sharpness of the blades is unable to be tested due to attempted product use.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ROTATING SURGICAL PUNCHES 4.0MM 6BOX ST
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19519533
Report Number0002242056-2024-00011
Device Sequence Number8412698
Product Code LRY
UDI-Device Identifier20841291105166
UDI-Public(01)20841291105166(10)09419(17)280101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number080-401
Device Lot Number09419
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown